Aa
Aa
A
A
A
Close
Avatar universal

still anxious!!!should I be?

Hello again people,

Well I think I am out in the clear but i stll can't shake a couple of things that keep me wondering.I went and had an HIV test in June and it came back negative or so they said.My worries are this!
1. Has anyone ever heard of a doctor telling someone they are HIv negative just to give them peace of mind so they would stop worrying about it.....and risk a malpractice law suit?
2.If all lab work including an HIV test comes back normal would a doctor be able to know that a lympnode is benign if it has been present for over 10 years?
Before question 3 I just want to add a little more info....my ex- girlfriend has come down with cancerous nodule on her thyroid could that have anything to do with long term HIV infection?
4.I actually have the piece of paper that shows my HIV test it reads this "ANTI- HIV 1-2 (recombinant antigens) NEGATIVE" should I believe this or could one actually think that a doctor has changed this to ease my mind?
the reason for these questions are because I had unprotected sex with a few girls of unknown status in my younger years like alot of people have...I have a lymphnode in my right groin area from that long ago that has never disappeared..and I also have lost around 14 pounds in the last 6 months mostly in my face and legs ...and also developed quite a few eye floaters in the last 4 months that seemed to have appeared when I started to worry of the possibility of HIV..the back of my tongue also has a white coating which gives me bad breath and I don't know if this is thrush or just a bacterial build up..I can brush it clean but seems to come back thick when I eat and food sticks to it very easily! and when i drink alcohol it gets very white .I am rambling here but I am just worried about the what ifs.One last thing the doctor also told me after taking all my blood work ..CBC with differential ...and numerous others Lipid panels etc....he said after 10 years of HIV those would be all out of wack...is this true? and also why would a doctor encourage me to get a twinrix vaccination if I was HIV negative? he did say that the city i live in has alot of hepatitus outbreaks because of all the people working in restaurants foreign countries though...I am just worried that he said that because of the chance that I am at risk of an oppurtunisitic infection such as Hepatitus( I do live in Canada) I also told him of the eye floaters but he wasn't concerned I would think a doctor would look into this more if I was HIV positive no? or one would hope...that is also related to long term HIV as I have read on the internet..I also seem to be pooping alot more than usual with undigested food in it...anxiety or what?
Pleas people help me out my life is falling apart with all this worry!!!!!am i going nuts? I am too sacred to go test again..I just want to gain my weight back and for these eye floaters to go...
12 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Seek professional mental to help deal with your CONCLUSIVE NEGATIVE result.
Helpful - 0
Avatar universal
Thanks for the response Teak...I know I need to shake this What about the symptoms? bengign lymphnode without a biopsy? is that possible? seems odd to me. also what kind of test do they use for HIV that would use recombinant antigen? I was told a week for test results but the paper shows results the next day...is this a rapid test? the provincial lab did not fax this to my doctor for 4 days althouh the results are shown on my paper the day after I gave my blood.
Helpful - 0
Avatar universal
Dude,

From reading your posts, your thought processes suggest a serious problem with paranoia. You are suggesting things that aren't remotely plausible and reading way too much into things.

"the reason for these questions are because I had unprotected sex with a few girls of unknown status in my younger years like alot of people have" - which means you had a risk, of course, but do you have any reason to believe you were at high risk? If your partners didn't live in places were HIV is endemic (inner cities or sub-African countries) or weren't IV drug users you were probably at very low risk, so no reason to be doubting your test results.

Helpful - 0
480448 tn?1426948538
You are being completely irrational and ridiculous.

The fact that you are now dreaming up scenarios where you are worried that docs have lied to you to conceal a POS result?  Are you kidding me?  That is outrageous, and you darn well know it.

You SERIOUSLY need mental health help.  Your thought processes are NOT healthy, and most likely your persistent anxiety is causing you a world of physical symptoms.

Get yourself some help....really.

I say this not to be mean...but b/c you really do need some help.
Helpful - 0
277836 tn?1359666174
I agree you are negative quit trying to convince yourself otherwise
Helpful - 0
Avatar universal
thanks guys...

it just seems so odd about te lymphnode and the weightloss.I am eating a ton but not gaining a pound and the eye floaters are scaring me silly...I m trying to relax and convince myself but it always just pops back into my head..it is an aweful way to be thinking.
Helpful - 0
Avatar universal
I know i should stop posting but.. can anxiety related weightloss really cause me these symptoms..

my face is quite a bit thinner than it was less than a year ago the skin seems stretchy and also why soo much muscle loss in my legs I have never had such skinny legs in my life, I have been this weight before but never a skiiny leg and face like I have now.
Helpful - 0
277836 tn?1359666174
yep yep yep yep yep yep
Helpful - 0
Avatar universal
Hi Teak...

sorry to bother you but i have a question! I read a post on here that was about hiv antibody tests.Someone posted that they read that after a long period of time with hiv infection that an hiv test could show a false negative result, is this true?I am guessing this would be at late stage infection as to almost an aids diagnosis..I swear I have facial wasting happening to me...my face is not the same my skin is really thin and loose.
Helpful - 0
Avatar universal
Your symptoms have nothing to do with HIV. When you hear people that are having wasting and lipodystrophy it is due to the medication that they are on for HIV.
Helpful - 0
Avatar universal
I have read that before...however I have also read that it can happen without the meds as well! I read that from a quote from a fella named "Bradford Mcintyre" he is like yourself a longterm HIV survivor
Helpful - 0
186166 tn?1385259382
move on...this is not a psychological counseling service for the paranoid and obsessed!!!
Helpful - 0
Have an Answer?

You are reading content posted in the HIV Prevention Community

Top HIV Answerers
366749 tn?1544695265
Karachi, Pakistan
370181 tn?1595629445
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Condoms are the most effective way to prevent HIV and STDs.
PrEP is used by people with high risk to prevent HIV infection.
Can I get HIV from surfaces, like toilet seats?
Can you get HIV from casual contact, like hugging?
Frequency of HIV testing depends on your risk.
Post-exposure prophylaxis (PEP) may help prevent HIV infection.